Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 110, NWS Twin Cities, MN

June 30, 1999Dunn County, Pierce County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 30, 1999, 2:14 PM CDT for Dunn County, Pierce County, Wisconsin. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 1999, 2:14 PM CDT (19:14 UTC)
Expired
Jun 30, 1999, 2:45 PM CDT
In force
31 min
Issued by
NWS Twin Cities, MN
Area
Whole counties

Counties Dunn County, WI, Pierce County, WI

The radar

The Minneapolis radar (KMPX), 111 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 1999-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 1999-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMPX 301915 RRA
SVRMSP
WIC033-093-301945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
214 PM CDT WED JUN 30 1999

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DUNN COUNTY IN WEST CENTRAL WISCONSIN
  PIERCE COUNTY IN WEST CENTRAL WISCONSIN

* UNTIL 245 PM CDT

* AT 214 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 5 MILES WEST
  OF ELMWOOD...OR ABOUT 11 MILES EAST OF ELLSWORTH...MOVING EAST AT
  20 MPH.

* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
  SPRING VALLEY
  MENOMONIE
  ELMWOOD

LARGE HAIL AND DAMAxGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 10:30 AM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, Jun 30, 10:30 AM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1030 AM CDT WED JUN 30 1999

MAIN QUESTION FOR REMAINDER OF FIRST PERIOD IS CLOUD COVER AND
LINGERING PRECIP THREAT.  SFC TROUGH LAGGING BEHIND 00Z GUIDANCE A
BIT.  PRES RISES BEHIND FRONT MINIMAL DUE TO UPSTREAM SYSTEM SO EXPC
SFC FRONTAL BOUNDARY TO DMSH AS IT WORKS SLOWLY EWD ACRS MN ZONE
FORECAST AREA.  MID LVL TROUGH MAKING A BIT MORE PROGRESS EWD PER WV
IMAGERY AND MORE WESTERLY WINDS AT WOOD LAKE WIND PROFILER.  ASSOCD
-SHRA HAVE ABT EXITED MN INTO WI ZFA.  ABUNDANT LOW LEVEL MOISTURE
AHEAD OF SFC TROUGH AS EVIDENT FM VSBL IMAGERY...BUT SOME DECREASE
IN FAR WEST.  MODIFIED 12Z MPX SOUNDING AND INTERACTIVE SKEW T
APPLIED TO RUC FOR MSP AREA INDICATES SOME INSTABILITY POTENTIAL
THRU MID AFTN DUE TO LINGERING LOW LEVEL MOISTURE.  WL CUT BACK ON
HIGH TEMPS SLIGHTLY IN WI AND ERN MN ZFA DUE TO CU BUT SHOULD STILL
NEAR/BREAK 70 MANY AREAS.  NEXT SYSTEM ASSOCD WITH LEFT EXIT REGION
OF 120 KT JET PUSHING THRU NRN ROCKIES/PLATEAU SPREADING -SHRA
CLOUDS ACRS SRN SD/NRN NE LKLY TO AFFECT PARTS OF SRN ZFA TNGT.

.MSP...NONE
KAVINSKY

Nearby

Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.